Skip to main content Accessibility help

Thermodynamics of the Katok map

  • Y. PESIN (a1), S. SENTI (a2) and K. ZHANG (a3)


We effect the thermodynamical formalism for the non-uniformly hyperbolic $C^{\infty }$ map of the two-dimensional torus known as the Katok map [Katok. Bernoulli diffeomorphisms on surfaces. Ann. of Math. (2)110(3) 1979, 529–547]. It is a slow-down of a linear Anosov map near the origin and it is a local (but not small) perturbation. We prove the existence of equilibrium measures for any continuous potential function and obtain uniqueness of equilibrium measures associated to the geometric $t$ -potential $\unicode[STIX]{x1D711}_{t}=-t\log \mid df|_{E^{u}(x)}|$ for any $t\in (t_{0},\infty )$ , $t\neq 1$ , where $E^{u}(x)$ denotes the unstable direction. We show that $t_{0}$ tends to $-\infty$ as the domain of the perturbation shrinks to zero. Finally, we establish exponential decay of correlations as well as the central limit theorem for the equilibrium measures associated to $\unicode[STIX]{x1D711}_{t}$ for all values of $t\in (t_{0},1)$ .



Hide All
[ADU93] Aaronson, J., Denker, M. and Urbański, M.. Ergodic theory for Markov fibred systems and parabolic rational maps. Trans. Amer. Math. Soc. 337(2) (1993), 495548.
[Bar13] Barbosa, E. P.. Formalismo termodinmico e estabilidade estatstica no desdobramento de tangncia homoclnica. PhD Thesis, IM-UFRJ,, 2013.
[BP13] Barreira, L. and Pesin, Y. B.. Introduction to Smooth Ergodic Theory (Graduate Studies in Mathematics, 148) . American Mathematical Society, Providence, RI, 2013.
[CP16] Climenhaga, V. and Pesin, Ya.. Building thermodynamics for non-uniformly hyperbolic maps. Arnold Math. J. 3(1) (2017), 3782.
[Hu04] Hu, H.. Decay of correlations for piecewise smooth maps with indifferent fixed points. Ergod. Th. & Dynam. Sys. 24(2) (2004), 495524.
[Kat79] Katok, A.. Bernoulli diffeomorphisms on surfaces. Ann. of Math. (2) 110(3) (1979), 529547.
[KH95] Katok, A. and Hasselblatt, B.. Introduction to the Modern Theory of Dynamical Systems. Cambridge University Press, New York, 1995.
[Lop93] Lopes, A. O.. The zeta function, nondifferentiability of pressure, and the critical exponent of transition. Adv. Math. 101(2) (1993), 133165.
[LR06] Leplaideur, R. and Rios, I.. Invariant manifolds and equilibrium states for non-uniformly hyperbolic horseshoes. Nonlinearity 19(11) (2006), 26672694.
[LSV99] Liverani, C., Saussol, B. and Vaienti, S.. A probabilistic approach to intermittency. Ergod. Th. & Dynam. Sys. 19(3) (1999), 671685.
[PM80] Pomeau, Y. and Manneville, P.. Intermittent transition to turbulence in dissipative dynamical systems. Comm. Math. Phys. 74(2) (1980), 189197.
[PS05] Pesin, Y. and Senti, S.. Thermodynamical formalism associated with inducing schemes for one-dimensional maps. Mosc. Math. J. 5(3) (2005), 669678.
[PS08] Pesin, Y. and Senti, S.. Equilibrium measures for maps with inducing schemes. J. Mod. Dyn. 2(3) (2008), 397430.
[PS92] Prellberg, T. and Slawny, J.. Maps of intervals with indifferent fixed points: thermodynamic formalism and phase transitions. J. Stat. Phys. 66(1–2) (1992), 503514.
[PSS17] Pesin, Y., Samuel, S. and Shahidi, F.. Area preserving surface diffeomorphisms with polynomial decay rate are ubiquitous. Preprint, 2017.
[PSZ16] Pesin, Ya. B., Senti, S. and Zhang, K.. Thermodynamics of towers of hyperbolic type. Trans Amer. Math. Soc. (2016).
[PW99] Pollicott, M. and Weiss, H.. Multifractal analysis of Lyapunov exponent for continued fraction and Manneville–Pomeau transformations and applications to Diophantine approximation. Comm. Math. Phys. 207(1) (1999), 145171.
[PY01] Pollicott, M. and Yuri, M.. Statistical properties of maps with indifferent periodic points. Comm. Math. Phys. 217(3) (2001), 503520.
[PZ06] Pesin, Y. and Zhang, K.. Phase transitions for uniformly expanding maps. J. Stat. Phys. 122(6) (2006), 10951110.
[Sar01] Sarig, O. M.. Phase transitions for countable Markov shifts. Comm. Math. Phys. 217(3) (2001), 555577.
[Sar02] Sarig, O.. Subexponential decay of correlations. Invent. Math. 150(3) (2002), 629653.
[ST13] Senti, S. and Takahasi, H.. Equilibrium measures for the Hénon map at the first bifurcation. Nonlinearity 26(6) (2013), 17191741.
[ST16] Senti, S. and Takahasi, H.. Equilibrium measures for the Hénon map at the first bifurcation: uniqueness and geometric/statistical properties. Ergod. Th. & Dynam. Sys. 36 (2016), 215255.
[SZ17] Shahidi, F. and Zelerowicz, A.. Ergodic properties of equilibrium measures for young diffeomorphisms. Preprint, 2017.
[You98] Young, L.-S.. Statistical properties of dynamical systems with some hyperbolicity. Ann. of Math. (2) 147(3) (1998), 585650.
[You99] Young, L.-S.. Recurrence times and rates of mixing. Israel J. Math. 110 (1999), 153188.

Thermodynamics of the Katok map

  • Y. PESIN (a1), S. SENTI (a2) and K. ZHANG (a3)


Altmetric attention score

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed